Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 17, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 15, 2004, 4:32 PM EDT for Columbia County, Rensselaer County, New York. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2004, 4:32 PM EDT (20:32 UTC)
- Expired
- May 15, 2004, 5:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Columbia County, NY, Rensselaer County, NY
The radar
The Albany radar (KENX), 43 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193 WUUS51 KALY 152032 SVRALY NYC021-083-152100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 432 PM EDT SAT MAY 15 2004 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COLUMBIA COUNTY IN EASTERN NEW YORK SOUTHERN RENSSELAER COUNTY IN EASTERN NEW YORK THIS INCLUDES THE CITY OF NASSAU * UNTIL 500 PM EDT * AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NASSAU...OR ABOUT OVER NASSAU...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STEPHENTOWN BY 445 PM EDT NEW LEBANON BY 450 PM EDT LAT...LON 4248 7375 4236 7363 4243 7329 4262 7339 $$ OKEEFE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:47 PM EDT, 45 minutes earlier.
Area forecast discussion, May 15, 3:47 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 347 PM EDT SAT MAY 15 2004 .DISCUSSION...VERY SLOW MOVING CDFNT JUST WEST KGFL AND PSBLY NR KALB KBGM. SHWRS/TSTSMS AHD FNT IN WARM SECTOR BUT MOST PCPN FALLING BEHING FNT. BIG TEMP CONTRAST WITH 54 DEGS AT KSYR AND 84 DEGS AT KAQW. AT PRESENT RATE FNT WILL NOT CLEAR SERN PTN OF FA TILL ARND 12Z SUN. WILL KEEP CHC POPS FOR SERN QUARTER RGN SUN MRNG. H5 PTRN CHANGING WITH RDG MOVING OUT TO SEA AND FLOW GRADUALLY BCMG MORE ZONAL. EMBEDDED SYSTEMS WILL BE MOVING FASTER. LOOKING FOR NEXT FROPA TUE AFTN AND THEN ANOTHER FRI MRNG. MAX TEMPS WILL GET A BOUNCE MONDAY THEN SETTLE DOWN TO MORE NORMAL MID MAY VALUES FOR MOST OF WEEK. COULD BE BLO NORMAL ON SAT. .AVIATION...BRIEF IFR CONDITIONS REST OF THIS AFTERNOON AND THIS EVENING IN SHWRS AND TSTMS. LATER TONIGHT VSBY MAY BE BLO 3SM IN PATCHY FOG. .HYDROLOGY...STREAMS AND RIVERS IN GOOD SHAPE. BRIEF LOCALIZED FLOODING POSSIBLE IN POOR DRAINAGE AREAS WITH HEAVY DOWNPOURS THRU MID EVE. .ALY...NONE. GG
Hazardous weather outlook, May 15, 5:25 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 525 AM EDT SAT MAY 15 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-160924- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 15, 2:32 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 232 PM EDT SAT MAY 15 2004 NYZ052>054-151900- ...A STRONG THUNDERSTORM IN ALBANY AND RENSSELAER COUNTIES... AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...DAMAGING WINDS IN EXCESS OF 30 MPH. THIS STORM WAS LOCATED NEAR EAST GREENBUSH...OR ABOUT OVER EAST GREENBUSH...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... RENSSELAER AND ALBANY BY 240 PM EDT MENANDS BY 245 PM EDT WEST SAND LAKE BY 250 PM EDT WYANTSKILL...WYNANTSKILL...AVERILL PARK AND TROY BY 255 PM EDT CENTER BRUNSWICK AND 6 MILES SOUTHEAST OF GREEN ISLAND BY 300 PM EDT
Special weather statement, May 15, 3:09 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 309 PM EDT SAT MAY 15 2004 NYZ053-054-151945- ...A STRONG THUNDERSTORM IN RENSSELAER COUNTY... AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...DAMAGING WINDS IN EXCESS OF 40 MPH. THIS STORM WAS LOCATED NEAR AVERILL PARK...OR ABOUT 7 MILES EAST OF EAST GREENBUSH...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... GRAFTON BY 335 PM EDT BERLIN BY 340 PM EDT
Special weather statement, May 15, 3:54 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 354 PM EDT SAT MAY 15 2004 NYZ038-152030- ...A STRONG THUNDERSTORM IN HERKIMER COUNTY... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF WEST WINFIELD...OR ABOUT 15 MILES NORTHWEST OF HARTWICK...AND MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... CEDARVILLE BY 405 PM EDT JORDANVILLE...ILION AND 8 MILES SOUTHEAST OF FRANKFORT BY 410 PM EDT MOHAWK AND HERKIMER BY 415 PM EDT
Special weather statement, May 15, 4:05 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 405 PM EDT SAT MAY 15 2004 NYZ053-059-060-152030- ...A STRONG THUNDERSTORM IN COLUMBIA...GREENE AND RENSSELAER COUNTIES... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...DAMAGING WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR COXSACKIE...OR ABOUT 9 MILES NORTH OF HUDSON...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... NEW BALTIMORE BY 410 PM EDT KINDERHOOK BY 415 PM EDT VALATIE BY 420 PM EDT NASSAU BY 430 PM EDT
Special weather statement, May 15, 4:16 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 416 PM EDT SAT MAY 15 2004 NYZ043-152045- ...A STRONG THUNDERSTORM IN WASHINGTON COUNTY... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THIS STORM WAS LOCATED NEAR GRANVILLE...OR ABOUT 9 MILES SOUTHEAST OF WHITEHALL...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... HAMPTON BY 425 PM EDT HAMPTON FLATS AND 6 MILES SOUTHEAST OF LOW HAMPTON BY 430 PM EDT
Special weather statement, May 15, 4:21 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 421 PM EDT SAT MAY 15 2004 NYZ053-054-152045- ...A STRONG THUNDERSTORM IN RENSSELAER COUNTY... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...DAMAGING WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CASTLETON-ON-HUDSON...OR ABOUT OVER NASSAU...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... NASSAU BY 430 PM EDT 7 MILES SOUTH OF AVERILL PARK BY 440 PM EDT STEPHENTOWN BY 445 PM EDT
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.